MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009664
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery with 90% stenosis.A balance middleweight universal (bmw) ii guide wire was advanced to the lesion and pre-dilatation was performed with a 1.5x10 mm semi-compliant balloon.A 3.5x16 mm non-abbott stent was implanted and post-dilatation was performed with a non-compliant balloon.At this point the bmw universal ii guide wire became stuck and was difficult to remove and the polymer cover peeled off.After multiple attempts the wire was removed and the separated polymer was removed with the wire.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported issue could not be determined factors that may contribute to difficulty removing the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire which likely led to the reported peeling of the polymer coating.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23686752
Report Number2024168-2025-11817
Device Sequence Number12238414
Product Code DQX
UDI-Device Identifier08717648118715
UDI-Public(01)08717648118715(11)250414(17)270331(10)5041471
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009664
Device Catalogue Number1009664
Device Lot Number5041471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Initial Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown